Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


how to get back my t-cell up
Dec 6, 2006

How are you?

I hope that you are doing well. I became positive in September 2004. My Dr put me in meds right away, sustiva and truvada. I couldnt take them, the sides effects were too strong for me. I stop after 4 days, and I never have taken any meds since then. My TC always fluctuate 532 up to 786 y VL from 1,100 to 3234. Those were my number until august. On October I was diagnosed with H pylori, then some parasites, and that lead me to have some gasses problems. Since I was never that sick, I got really nervous, depressed and a lot of anxiety. On October while I was sick, my TC went down to 381 y Vl to 1011. I was confident because I knew that the H pylori, parasites, and my herpes had showed up too caused that my tc went down. My Dr told me that after I get better my TC will get back up. The 1st of December, I went to check my numbers again, and my TC went down a little bit 327y my VL to 1635. My Dr said that this happened because Im depressed, and have anxiety. He prescribed me sanax, some pill for my nervous and to make me sleep. My Dr said that I dont need to go on meds yet because my numbers are still fine. I dont want to go on meds, yet. I am not ready. I want to know what I need to do to bring my TCell up and relax. Are my T-cll keeping going down, or they will eventually go up. Is that process very slow, or fast? Some times my anxiety and nervousness take me over. Is there anything that can help me to boost my T-cell without taking antiviral . Thanks, Fred

Response from Dr. Young

Hi Fred,

Thanks for your post.

It seems to me that you've had a very slow decline in your CD4 (T cell) count- single small variations could be explained by infections or even mood, but I'd look at your lab data in total to suggest that you've had a significant decline. As such, treating your anxiety or parasites won't reverse this process.

In our experience, the only thing that meaningfuly increases CD4s has been antiretroviral medications (HAART). When exactly to start is a separate question; here there's no need to rush (in your case), with a slowly declining count and relatively low viral load. Nevertheless, with two values below 350, you've met the DHHS and IAS treatment guideline threshold to consider starting treatment.

It's unfortunate that you had a rough time with efavirenz (Sustiva, Stocrin) in the past, but rest assurred that there are a number of other alternatives (boosted protease inhibitors) to efavirenz that can be exceptionally well tolerated, indeed, in our clinic often out compete efavirenz as first-line options.

I'd recommend talking to your doctor about the pros and cons of your treatment options.

Best of luck, BY



Previous
re: This is all i Have to Look Forward To
Next
meds effectiveness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement